MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the moderately tortuous and mild calcified iliac.A 9.0mmx40mmx80cm (5f) sterling balloon catheter was advanced for dilatation.However, during second inflation at 14 atmospheres for 30 seconds, the balloon ruptured.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
E1 initial reporter city: (b)(6).Device evaluated by mfr.: returned device consisted of a sterling balloon catheter.The balloon was loosely folded and bloody.Analysis of the tip, balloon, and inner/outer shaft included microscopic and visual inspection.Inspection revealed a burst in the balloon material that was 28mm in length, and balloon damage (zipper).Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9910433
Report Number2134265-2020-04229
Device Sequence Number19671746
Product Code DQY
UDI-Device Identifier08714729720799
UDI-Public08714729720799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022251430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1